Swelling At The Injection Site After The Injection Of The Hormone Testosterone?
Good evening my doctor Transman 33th FTM, this is the first time the hormone testosterone injection. … I have swelling in the injection area of the thigh on the 5th day and it is creeping down like walking but normal skin color is not red. . It’s just swollen and quite painful. .. is it dangerous or how is this? Please, the explanation is very helpful, thank you doctor
Hello Av Roy,
Testosterone injection is usually performed on a muscle or intramuscularly. Each injection of the drug carries the risk of causing inflammation at the injection site. Inflammation is usually characterized by redness, swelling, warmth, pain or itching. Can occur due to reactions due to needles or drugs that are inserted or both. It could also be because the needle hits certain innervation. Pain reactions after injection can occur immediately or several hours after injection. In general, these injection reactions will go away on their own within a few days to a week and do not require special treatment. On rare occasions, infection may occur at the injection site, usually characterized by pain, fever, redness, and swelling. If an infection occurs, treatment is required.
You can try compressing the sore area with a cold compress, or taking medication that can reduce pain such as paracetamol. You should see a doctor in case of:
Fever above 38 degrees Celsius
Very severe pain
Raised swelling like boils or pus at the injection site
Severe itching, redness of the skin that doesn't go away
Nausea, vomiting, dizziness
The symptoms you feel are getting worse, not getting better
Since transgender people need repeated hormone injections, you can consult the doctor who injects this hormone to you regarding the complaints you feel at the next cycle of injection. If the pain is very severe, the doctor may consider shortening the cycle so that it is given less or changing the injection site.